Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 8, 2000, 9:58 PM CDT for Clark County, Wisconsin. It was in force for 77 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 8, 2000, 9:58 PM CDT (02:58 UTC)
- Expired
- Jul 8, 2000, 11:15 PM CDT
- In force
- 77 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:55 PM CDT | Thunderstorm Wind 52 E | Neillsville, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 8, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 090300 SVRLSE WIC019-090415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 958 PM CDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CONTINUED THE * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLARK COUNTY IN CENTRAL WISCONSIN * UNTIL 1115 PM CDT * AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF NEILLSVILLE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR HUMBIRD AT 1030 PM CDT NEAR NEILLSVILLE AND SIDNEY AT 1045 PM CDT NEAR SHORTVILLE AT 1105 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. NELSON LAT...LON 4470 9031 4479 9094 4442 9085 4441 9030
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:25 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jul 8, 3:25 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT SAT JUL 8 2000
THE MAIN FORECAST CONCERNS WITH THIS PACKAGE IS THE SEVERE WEATHER
AND FLOODING POTENTIAL FOR TONIGHT...AND THE FLOODING POTENTIAL ON
SUNDAY NIGHT AND MONDAY.
VISIBLE SATELLITE IMAGERY SHOWS A BOUNDARY OVER CENTRAL MINNESOTA
FROM JUST SOUTH OF FERGUS FALLS IN WEST CENTRAL MINNESOTA TO
SANDSTONE IN EAST CENTRAL MINNESOTA. THE BOUNDARY THEN EXTENDS
SOUTHEAST ACROSS CLARK...TAYLOR...ADAMS...AND JUNEAU COUNTIES IN
WEST CENTRAL AND CENTRAL WISCONSIN TO MILWAUKEE. NORTH AND EAST OF
THIS BOUNDARY THERE IS EXTENSIVE CLOUD COVER AND TEMPERATURES ARE
ONLY IN THE 60S AND 70S. MEANWHILE...SOUTH AND WEST OF THE BOUNDARY
SKIES RANGED FROM PARTLY TO MOSTLY SUNNY. THIS HAS ALLOWED STRONG
DIABATIC HEATING TO OCCUR AND AS A RESULT...TEMPERATURES HAVE
CLIMBED TO AROUND 90 DEGREES. DEW POINTS IN THIS AIRMASS HAVE
REMAINED IN THE MIDDLE AND UPPER 70S THROUGHOUT THE DAY. AS A
RESULT...CAPES HAVE CLIMBED INTO THE 3500 TO 5000 J/KG RANGE THIS
AFTERNOON. LOOKING AT SATELLITE SOUNDINGS...THE CAP IS CONTINUING
TO GRADUALLY WEAKEN ACROSS CENTRAL AND SOUTHWEST WISCONSIN. THE GOES
SATELLITE IS CURRENTLY ESTIMATING THE 700 MB TEMPERATURE TO BE 11C
WITH A CIN OF AROUND 100 J/KG. THE WATER VAPOR IMAGERY IS SHOWING
THAT THERE IS A SHORT WAVE TROUGH MOVING EAST ACROSS SOUTH DAKOTA.
THE VERTICAL MOTION ASSOCIATED WITH THIS FEATURE WILL LIKELY WEAKEN
THE CAP EVEN FURTHER. AS A RESULT...CONVECTION WILL LIKELY REFIRE
ACROSS CLARK AND TAYLOR COUNTIES. THERE IS SOME QUESTION OF HOW MUCH
FURTHER THE CONVECTION WILL FIRE SOUTH OF THESE COUNTIES. LOOKING AT
THE PROFILERS...THERE IS PLENTY OF SHEAR FOR THE THUNDERSTORMS TO
DEVELOP INTO SUPER CELLS. AS THE STORMS MOVE ALONG THE BOUNDARY
THERE WILL BE A POTENTIAL OF ISOLATED TORNADOES. THE MODELS SHOW
THAT THE LOW LEVEL JET WILL INTENSIFY TONIGHT OVER SOUTHWEST
MINNESOTA. AS THIS OCCURS...THE SUPER CELLS WILL REORGANIZE INTO A
MCS. GIVEN PRECIPITABLE WATERS ABOVE 1.5...THERE WILL BE A
POTENTIAL OF FLASH FLOODING OVER CLARK AND TAYLOR COUNTIES.
ON SUNDAY NIGHT AND MONDAY...THE MODELS SHOW THAT A CANADIAN COLD
FRONT WILL BE LOCATED ACROSS THE CWA. THE MODELS SHOW THAT THERE
WILL BE 50 KNOT 850 MB JET RUNNING RIGHT INTO THE 850 MB FRONT. AS A
RESULT...THERE WILL BE THE POTENTIAL OF FLOODING RAINS ON SUNDAY
NIGHT AND MONDAY. RAINFALL AMOUNTS COULD BE IN THE 3 TO 5 INCH RANGE
ALONG THIS FRONT. HOWEVER...THE MODELS ARE ALL OVER ON THE LOCATION
OF THIS 850 MB FRONT. AS A RESULT...I WILL JUST ISSUE A EXCESSIVE
RAINFALL POTENTIAL STATEMENT FOR THE TIME BEING.
THANKS FOR THE COORDINATION KMKX...KGRB...KMPX...AND KDVN.
.LSE...FLASH FLOOD WATCH...TONIGHT...CLARK AND TAYLOR COUNTIES
WIZ017-029
BOYNEIn the hours before
Local storm report, Jul 8, 9:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
932 PM CDT SAT JUL 8 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
q0920 PM 1 E STANLEY WI 0.75 INCH HAIL
07/08/00 CLARK REPORTED BY GENERAL PUBLIC
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:44 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 76 min |
| Jul 9, 2:20 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 55 min |
| Jul 9, 3:50 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.